Q. I have reddish brown dots on my ankles. What can they be?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 22, 2018

Hello doctor,

I am a 26 year old male, very active. I have these reddish brown dots on my ankles. I have had for at least four years now. They are only reddish when they are fresh and then they fade to like a dark brown like color. I also noticed that my ankles were becoming a bit swollen too. I started to take a liver detox pill and that has seemed to stop the swelling of my ankles but the dots on my ankles are still there.

#

Hello,

Welcome to icliniq.com.

This appears to be a pigmented purpuric dermatoses. This is not a life-threatening or problematic condition. Only concern is of cosmetic appearance. We usually do not give any treatment for this.

Are you receiving any medicines, or have any allergies, because it can occur due to this as well.

In investigations, you should get venous Doppler done to look for venous insufficiency as you are having some edema as well. So we can give stockings if there is any evidence of venous stasis.

I suggest applying Betamethasone ointment two times a day for four weeks, which helps in the majority of patients. Consult a specialist doctor, discuss with him or her and start taking the medicines with their consent.

Get back if you have any doubts.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 


Related Questions:
I have a weird rash. Could it be related to my diabetes or fatty liver?

.. read your query and from what you have attached (attachment removed to protect patient identity), it appears that these rashes are idiopathic thrombocytopenic purpura. These are usually acute and self-limiting and occur in women between 20 to 40 y...   Read full

How can I treat the small red dots on the side of my knee?

.. noted your concern and I have viewed the images (attachment removed to protect patient identity). Perhaps it is a Schamberg's purpura which is caused due to capillaritis. I suggest an oral vitamin C once daily. Consult your speci...   Read full

I need a second opinion regarding ITP.

Isolated low platelet count with normal hemoglobin and CBC (complete blood count) usually is the key laboratory finding for ITP (idiopa...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.